Alert archive / Nebraska / Winter Storm Watches in 2012

Winter Storm Watch 3, NWS North Platte, NE

December 17, 20127 counties in Nebraska

NWS North Platte, NE issued this winter storm watch at Dec 17, 2012, 7:53 PM MST for 7 counties in Nebraska. It took effect at Dec 19, 2012, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 7:53 PM MST (02:53 UTC)
In effect from
Dec 19, 2012, 5:00 AM MST
Expired
Dec 18, 2012, 12:20 PM MST
In force
Issued by
NWS North Platte, NE

Counties Chase County, NE, Deuel County, NE, Frontier County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WWUS43 KLBF 180253
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CST MON DEC 17 2012

...A WINTER STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL PLAINS
WEDNESDAY...

.AS A STORM SYSTEM MOVE EAST INTO THE PLAINS...SNOW WILL DEVELOP
WEDNESDAY MORNING...AND CONTINUE THROUGH WEDNESDAY AFTERNOON. THE
SNOW SHOULD BY WEDNESDAY EVENING. SOME BLOWING AND DRIFTING SNOW
IS POSSIBLE.   

NEZ058-069>071-181100-
/O.NEW.KLBF.WS.A.0003.121219T1200Z-121220T0600Z/
PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GRANT...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
853 PM CST MON DEC 17 2012 /753 PM MST MON DEC 17 2012/

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* TIMING...SNOW WILL BEGIN WEDNESDAY MORNING...AND THEN CONTINUE
  WEDNESDAY AFTERNOON. THE SNOW SHOULD END BY EARLY WEDNESDAY
  EVENING.  

* SNOW ACCUMULATIONS...4 TO 7 INCHES OF SNOW ACCUMULATION IS
  POSSIBLE.

* WIND...NORTH WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS WILL
  CREATE SOME BLOWING AND DRIFTING SNOW. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT...ESPECIALLY IN OPEN AREAS
  DUE TO RESTRICTED VISIBILITY IN FALLING AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

TAYLOR
2 follow-up statements
266 
WWUS43 KLBF 180858
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 AM CST TUE DEC 18 2012

...WINTER STORM CONDITIONS INCLUDING SNOW AND BLOWING SNOW
POSSIBLE WEDNESDAY...

.A TROUGH OF LOW PRESSURE WILL CROSS THE CENTRAL AND SOUTHERN
ROCKIES TONIGHT. AS THIS FEATURE TRACKS EAST ACROSS THE CENTRAL
AND SOUTHERN PLAINS WEDNESDAY...ACCUMULATING SNOW AND BLOWING SNOW
WILL DEVELOP ACROSS CENTRAL AND SOUTHERN NEBRASKA. ACROSS
FAR SOUTHWESTERN NEBRASKA...THE POTENTIAL EXISTS FOR 4 TO 7
INCHES OF SNOW ON WEDNESDAY...WITH THE HEAVIEST SNOWS...POSSIBLE
SOUTH OF INTERSTATE 80. IN ADDITION TO SNOW...STRONG NORTHERLY
WINDS MAY DEVELOP ON WEDNESDAY AFTERNOON...WHICH MAY LEAD TO BLOWING
AND DRIFTING OF SNOW ESPECIALLY IN OPEN AREAS.

NEZ056-057-059-182100-
/O.EXA.KLBF.WS.A.0003.121219T1200Z-121220T0600Z/
DEUEL-KEITH-LINCOLN-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
NORTH PLATTE
258 AM CST TUE DEC 18 2012 /158 AM MST TUE DEC 18 2012/

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* TIMING...SNOW WILL BEGIN WEDNESDAY MORNING...AND THEN CONTINUE
  INTO WEDNESDAY AFTERNOON. THE SNOW SHOULD END EARLY WEDNESDAY
  EVENING.

* SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW ACCUMULATION IS
  POSSIBLE...WITH THE HEAVIEST ACCUMULATIONS ACROSS THE
  SOUTHEASTERN NEBRASKA PANHANDLE.

* WIND...NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH ARE POSSIBLE. 

* IMPACTS...TRAVEL MAY BECOME DIFFICULT WEDNESDAY...ESPECIALLY IN OPEN 
  AREAS DUE TO RESTRICTED VISIBILITY IN FALLING AND BLOWING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NEZ058-069>071-182100-
/O.CON.KLBF.WS.A.0003.121219T1200Z-121220T0600Z/
PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GRANT...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
258 AM CST TUE DEC 18 2012 /158 AM MST TUE DEC 18 2012/

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* TIMING...SNOW WILL BEGIN WEDNESDAY MORNING...AND THEN CONTINUE 
  WEDNESDAY AFTERNOON. THE SNOW SHOULD END BY EARLY WEDNESDAY 
  EVENING. 

* SNOW ACCUMULATIONS...4 TO 7 INCHES OF SNOW ACCUMULATION IS
  POSSIBLE WITH THE HEAVIEST ACCUMULATIONS POSSIBLE ACROSS
  PERKINS...CHASE...AND SOUTHERN PORTIONS OF HAYES AND FRONTIER COUNTIES.

* WIND...NORTH WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS TO 35 MPH WILL
  CREATE SOME BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT WEDNESDAY...ESPECIALLY IN OPEN 
  AREAS DUE TO RESTRICTED VISIBILITY IN FALLING AND BLOWING 
  SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CLB
626 
WWUS43 KLBF 181920
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
120 PM CST TUE DEC 18 2012

...WINTER STORM CONDITIONS INCLUDING SNOW AND BLOWING SNOW
ARE EXPECTED WEDNESDAY AND POSSIBLY INTO WEDNESDAY EVENING...

.A STORM SYSTEM IS EXPECTED TO CROSS THE CENTRAL PLAINS WEDNESDAY
AND WILL GENERATE WIDESPREAD SNOW. INCREASING WIND IS ALSO
EXPECTED TO GENERATE BLOWING AND DRIFTING IN AREAS.

NEZ058-069>071-191045-
/O.UPG.KLBF.WS.A.0003.121219T1200Z-121220T0600Z/
/O.NEW.KLBF.WS.W.0003.121219T1200Z-121220T0300Z/
PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GRANT...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
120 PM CST TUE DEC 18 2012 /1220 PM MST TUE DEC 18 2012/

...WINTER STORM WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO
9 PM CST /8 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...SNOW WILL BEGIN WEDNESDAY MORNING...AND THEN CONTINUE 
  WEDNESDAY AFTERNOON. THE SNOW SHOULD END BY EARLY WEDNESDAY 
  EVENING. 

* SNOW ACCUMULATIONS...4 TO 7 INCHES OF SNOW ACCUMULATION IS
  EXPECTED ACROSS PERKINS...CHASE...HAYES AND FRONTIER COUNTIES
  WITH THE HEAVIER ACCUMULATIONS SOUTH OF STATE HIGHWAY 23.

* WIND...NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL
  CREATE SOME BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT WEDNESDAY...ESPECIALLY 
  IN OPEN AREAS DUE TO RESTRICTED VISIBILITY IN FALLING AND 
  BLOWING SNOW. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ056-057-059-191045-
/O.UPG.KLBF.WS.A.0003.121219T1200Z-121220T0600Z/
/O.NEW.KLBF.WW.Y.0012.121219T1200Z-121220T0300Z/
DEUEL-KEITH-LINCOLN-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
NORTH PLATTE
120 PM CST TUE DEC 18 2012 /1220 PM MST TUE DEC 18 2012/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO
9 PM CST /8 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING...SNOW WILL BEGIN WEDNESDAY MORNING...POSSIBLY CONTINUING
  INTO WEDNESDAY EVENING. 

* SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOW ACCUMULATION IS
  EXPECTED WITH THE HEAVIER ACCUMULATIONS ALONG THE INTERSTATE 80
  CORRIDOR.

* WIND...NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH ARE 
  POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT WEDNESDAY...ESPECIALLY 
  IN OPEN AREAS DUE TO RESTRICTED VISIBILITY IN FALLING AND 
  BLOWING SNOW. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

NEZ022-035>038-191045-
/O.NEW.KLBF.WW.Y.0012.121219T1200Z-121220T0300Z/
GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON...
BROKEN BOW
120 PM CST TUE DEC 18 2012 /1220 PM MST TUE DEC 18 2012/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO
9 PM CST /8 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY.

* TIMING...SNOW WILL BEGIN WEDNESDAY MORNING...POSSIBLY CONTINUING
  INTO WEDNESDAY EVENING.

* SNOW ACCUMULATIONS...2 TO 4 INCHES OF SNOW ACCUMULATION IS
  EXPECTED.

* WIND...NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH ARE 
  POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT WEDNESDAY...ESPECIALLY 
  IN OPEN AREAS DUE TO RESTRICTED VISIBILITY IN FALLING AND 
  BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$
SPRINGER

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Dec 17, 4:14 PM MST, 3 hours 39 minutes earlier.

Area forecast discussion, Dec 17, 4:14 PM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CST MON DEC 17 2012

.AVIATION...

VISUAL FLIGHT RULES FOR TERMINALS KLBF AND KVTN THROUGH 19/00Z
WEDNESDAY. THE LOW STRATUS NEAR KONL WILL CONTINUE TO MOVE SLOWLY
EAST OVERNIGHT AS A SURFACE LOW MOVES EAST ACROSS SOUTHERN SOUTH
DAKOTA. THIS WILL ALSO BRING A PERSISTENT SOUTHWEST TO WEST WIND
NEAR 10KT TO KVTN AND KLBF. SCATTERED CLOUD HEIGHTS AOA 8 KFT
WITH CLEARING OVERNIGHT. OTHERWISE SKC TO SCT200 AFTER 12Z.

&&

.PREV DISCUSSION... /ISSUED 349 PM CST MON DEC 17 2012/

DISCUSSION...
THE STORM OF INTEREST IS RAPIDLY APPROACHING THE PACIFIC NORTHWEST COAST.
MODELS AND TIMING TOOLS INDICATE THE DISTURBANCE IS MOVING EAST
SOUTHEAST AT 30KTS AND WILL CONTINUE SO THROUGH WEDNESDAY NIGHT.
SOME MODEL SOLNS ARE SOUTH...NORTH...WETTER AND DRIER. THE ECMWF
HAS BEEN THE MOST CONSISTENT FOCUSING THE BEST FORCING ACROSS SWRN
NEB SOUTH OF INTERSTATE 80. THE GFS...NAM AND GEM HAVE BEEN
WOBBLING NORTH AND SOUTH. THE ECM IS ALSO ABOUT 6 HOURS SLOWER
THAN THE OTHER MODELS AND SHOWS THE DRIEST BOUNDARY LAYER MOISTURE
AND PRODUCES THE LEAST QPF. THE GFS ENSEMBLE H700MB LOW TRACK AND
QPF IS A REASONABLE COMPROMISE IN TERMS OF TIMING AND CAPTURING
AREAS SOUTH OF NEBRASKA HIGHWAY 2 WITH SNOW.

THE FEATURE OF INTEREST APPEARS TO BE VERY STRONG BUT FAST MOVING
MID LEVEL FRONTOGENESIS AND DEFORMATION ALONG AND JUST NORTH OF
THE H700MB LOW. IT IS STRONGLY TILTED POSITIVELY. THIS SHOULD
PRODUCE A RELATIVELY NARROW BAND OF LIGHT TO MODERATE SNOW. THE
NAM IS SHOWING HEAVY SNOW AS TEMPERATURES ARE VERY FAVORABLE FOR
GROWTH AND THE DENDRITIC LAYER WILL BE DESCENDING AS COLD AIR
FILLS IN BEHIND THE H7 LOW. THE QUICK MOTION OF THE STORM MAKES
HEAVY SNOW LESS LIKELY.

ONE THING ALL MODELS AGREE ON ARE WIND SPEEDS. A NRN STREAM
DISTURBANCE MOVING THROUGH THE NRN PLAINS TUESDAY WILL TAP SOME
ARCTIC AIR AND THIS WILL DROP SOUTH WEDNESDAY MORNING AND GET
CAUGHT UP IN THE SFC CYCLONE. WIND SPEEDS WEDNESDAY AFTN SHOULD
INCREASE TO 15 TO 25 MPH WITH SPEEDS APPROACHING 30 MPH ACROSS FAR
SWRN NEB. MOST OF THE SNOW SHOULD BE OVER BY TIME THE WINDS COME
UP BUT THATS PERFECT FOR BLOWING SNOW.

THURSDAY THROUGH SATURDAY...A ZONAL FLOW TAKES OVER ALOFT PRODUCING
CLEAR SKIES A GRADUAL MODERATION IN TEMPERATURES. THE WEATHER MAY
BE QUIET IN NEBRASKA BUT A LARGE UPPER LEVEL RIDGE WILL BUILD
ACROSS ALASKA SUPPORTING THE DEVELOPMENT OF A VERY LARGE ARCTIC
HIGH PRESSURE SYSTEM. THIS HIGH WILL EVENTUALLY DROP SOUTH AND THE
MODELS ARE HAVING TROUBLE TIMING THE EVENTUAL ARCTIC FRONTAL
PASSAGE INTO NEBRASKA. TODAYS MODEL RUNS SUGGEST THE FRONT WILL
DROP IN MONDAY...A DAY OR SO LATER THAN YESTERDAYS MODEL SOLNS. SO
THERE IS A CHANCE OF SNOW MONDAY FOR UPSLOPE CONDITIONS.

OTHERWISE THE FCST IS STRAIGHT FORWARD. THE ARCTIC DRAPE ACROSS
NORTHEAST NEBRASKA WHILL REMAIN IN PLACE TONIGHT THROUGH 14Z
TUESDAY ACCORDING TO THE RUC. SFC LOW PRESSURE WILL DROP SOUTHEAST
ALONG THE FRONT TONIGHT. IT MAY EVEN REMAIN ON TUESDAY BUT THATS
NOT INDICATED BY ANY MODEL. THE TANDEM EFFECT OF THE NRN STREAM
LOW AND THE LOW DROPPING THROUGH NEB TONIGHT SHOULD LIFT THE
ARCTIC FRONT AND CLOUDS NORTH TUESDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...NWS
AVIATION...ROBERG
Hazardous weather outlook, Dec 17, 2:45 PM MST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CST MON DEC 17 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-182145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
345 PM CST MON DEC 17 2012 /245 PM MST MON DEC 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT ANTICIPATED TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY NIGHT AN AREA OF LOW PRESSURE WILL BEGIN TO MOVE OUT OF
THE FOUR CORNERS REGION AND TRACK NORTHEAST ACROSS THE CENTRAL
PLAINS. THE CURRENT STORM TRACK BRINGS A CHANCE FOR SNOW
ACCUMULATIONS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA
ON WEDNESDAY. AT THIS TIME...THE GREATEST THREAT FOR ACCUMULATING
SNOW IS SOUTH OF A LINE FROM HAY SPRINGS IN SHERIDAN COUNTY...TO
BARTLETT IN WHEELER COUNTY. IN THIS AREA...SNOW ACCUMULATIONS OF
UP TO 4 INCHES ARE POSSIBLE...WITH THE HEAVIEST ACCUMULATION
POTENTIAL ALONG AND SOUTH OF INTERSTATE 80.

IN ADDITION...SURFACE WINDS ARE EXPECTED TO BE ON THE INCREASE
WHICH COULD CREATE AREAS OF BLOWING SNOW AND CAUSE DIFFICULT
TRAVEL CONDITIONS. PERSONS IN WESTERN AND NORTH CENTRAL NEBRASKA
SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS
REGARDING THIS POTENTIAL MID WEEK WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 12:20 PM MSTWinter Storm WarningLBFChase, Custer, Deuel, Frontier, Hayes, Keith and 3 more33 hr
Dec 18, 12:20 PM MSTWinter Weather AdvisoryLBFArthur, Blaine, Custer, Deuel, Garden, Garfield and 9 more32 hr

Nearby

Winter Storm Watches in Nebraska, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.